Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 28, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 30, 2022, 2:23 PM PDT for 5 counties in Nevada. It took effect at Nov 1, 2022, 12:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2022, 2:23 PM PDT (21:23 UTC)
- In effect from
- Nov 1, 2022, 12:00 PM PDT
- Expired
- Nov 2, 2022, 3:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2498 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WWUS75 KLKN 302123 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 223 PM PDT Sun Oct 30 2022 NVZ035-311230- /O.NEW.KLKN.WI.Y.0028.221101T1900Z-221102T0700Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 223 PM PDT Sun Oct 30 2022 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County. * WHEN...From noon Tuesday to midnight PDT Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ037-040-041-311230- /O.NEW.KLKN.WI.Y.0028.221101T1900Z-221102T0200Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 223 PM PDT Sun Oct 30 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM PDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From noon to 7 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
6 follow-up statements
891 WWUS75 KLKN 310940 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 240 AM PDT Mon Oct 31 2022 NVZ035-010045- /O.CON.KLKN.WI.Y.0028.221101T1900Z-221102T0700Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 240 AM PDT Mon Oct 31 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County. * WHEN...From noon Tuesday to midnight PDT Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ037-040-041-010045- /O.CON.KLKN.WI.Y.0028.221101T1900Z-221102T0200Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 240 AM PDT Mon Oct 31 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM PDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From noon to 7 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
572 WWUS75 KLKN 312115 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 215 PM PDT Mon Oct 31 2022 NVZ033-034-039-011215- /O.EXA.KLKN.WI.Y.0028.221101T1900Z-221102T0700Z/ Southeastern Elko County-Ruby Mountains and East Humboldt Range- South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 215 PM PDT Mon Oct 31 2022 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...From noon Tuesday to midnight PDT Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ037-040-041-011215- /O.EXT.KLKN.WI.Y.0028.221101T1900Z-221102T0400Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 215 PM PDT Mon Oct 31 2022 ...WIND ADVISORY NOW IN EFFECT FROM NOON TO 9 PM PDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From noon to 9 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ035-011215- /O.CON.KLKN.WI.Y.0028.221101T1900Z-221102T0700Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 215 PM PDT Mon Oct 31 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County. * WHEN...From noon Tuesday to midnight PDT Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
619 WWUS75 KLKN 011028 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 328 AM PDT Tue Nov 1 2022 NVZ033>035-039-020130- /O.CON.KLKN.WI.Y.0028.221101T1900Z-221102T0700Z/ Southeastern Elko County-Ruby Mountains and East Humboldt Range- White Pine County-South Central Elko County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Ruby Lake, and Oasis 328 AM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...From noon today to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may result in reduced visibilities. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ037-040-041-020130- /O.CON.KLKN.WI.Y.0028.221101T1900Z-221102T0400Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 328 AM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From noon today to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may result in reduced visibilities. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
792 WWUS75 KLKN 012038 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 138 PM PDT Tue Nov 1 2022 NVZ033>035-039-020445- /O.CON.KLKN.WI.Y.0028.000000T0000Z-221102T0700Z/ Southeastern Elko County-Ruby Mountains and East Humboldt Range- White Pine County-South Central Elko County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Ruby Lake, and Oasis 138 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...From noon today to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may result in reduced visibilities. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ037-040-041-020400- /O.CON.KLKN.WI.Y.0028.000000T0000Z-221102T0400Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 138 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From noon today to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may result in reduced visibilities. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
447 WWUS75 KLKN 020347 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 847 PM PDT Tue Nov 1 2022 NVZ033>035-037-039>041-021000- /O.EXT.KLKN.WI.Y.0028.000000T0000Z-221102T1000Z/ Southeastern Elko County-Ruby Mountains and East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 847 PM PDT Tue Nov 1 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...Until 3 AM Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may result in reduced visibilities. A few power outages are possible. Travel could be difficult with high profile vehicles especially along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
915 WWUS75 KLKN 020947 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 247 AM PDT Wed Nov 2 2022 NVZ033>035-037-039>041-021100- /O.EXP.KLKN.WI.Y.0028.000000T0000Z-221102T1000Z/ Southeastern Elko County-Ruby Mountains and East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 247 AM PDT Wed Nov 2 2022 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Winds have subsided across most of the region and will continue to diminish through the morning. Therefore, the wind advisory is being expired. $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:12 PM PDT, 11 minutes earlier.
Area forecast discussion, Oct 30, 2:12 PM PDT, 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 212 PM PDT Sun Oct 30 2022 .SYNOPSIS...One more quiet weather day is expected Monday before active weather returns to the state beginning Tuesday morning. A storm system with associated cold front will move through the state Tuesday bringing gusty southwest winds as well as a mix of rain and snow. Snow accumulations will generally be below 1 inch in most valleys through Wednesday morning with locally higher amounts along passes. Much colder air accompanying the cold front passage will bring a hint of winter to the region as highs only reach the upper 30s Thursday with lows Friday morning in the lower teens. && .SHORT TERM...Tonight through Monday night. Quiet weather is expected to continue through tonight and Monday. A more consistent southwest wind will be noticeable Monday as a Pacific trough and cold front move into the Pacific Northwest. Cloud cover will increase as well from southwest to northeast across the region although precipitation will hold off across northwest Nevada until early Tuesday morning. Temperatures will be in the 60s for highs, perhaps the last day this week with highs in the 60s as temperatures will fall beginning Tuesday. Lows tonight will be in the 20s tonight with upper 20s to lower 30s for Monday night as cloud cover increases across the state. .LONG TERM...Tuesday through next Monday. Weather will be quite active Tuesday and Wednesday with strong wind, precipitation, and much colder temperatures expected. A robust Pacific trof will dig south from the Pac NW over the western Great Basin region. Ample upper level support will allow the trof to deepen and a cut off low forming over S. Nevada continues to look likely. The formation of this feature also remains consistent within model solutions. A strong cold front associated with the upper trof begins sweeping across the forecast area from the northwest with valley rain and mountain snow showers beginning in Humboldt County mid day, possibly morning. Strong southwest pre frontal winds look to begin ramping up across the Great Basin early Tuesday morning with gusts around 45-50 mph possible by the afternoon, particularly across N. Nye and White Pine Counties. A wind advisory has been issued for portions of central Nevada. Valley rain and mountain snow are anticipated Tuesday with snow levels lowering to the valleys overnight. Snow levels look to remain low enough for scattered valley snow during the day Wednesday and Wednesday night as much colder air moves in behind the front. Snow totals look to be between a skiff and a few inches for the valleys with the higher totals expected in and near White Pine County given the timing of the front and additional synoptic forcing anticipated as the low pressure center traverses the area. High terrain is indicated to see several inches to around a foot. A winter weather advisory has been issued for portions of White Pine County above 6500 feet. Light snow showers may linger over the high terrain Thursday as the upper low progresses east, but weather will generally be more benign with some breezy winds during the day. A zonal flow pattern is to establish itself over the region Friday and Saturday. A boundary that looks to be a remnant cold front from a synoptic surface low that is to move into central British Columbia is indicated to sag south into the Pac NW and skirt N. Nevada. Depending on how far south this frontal boundary sags, valley rain and mountain snow showers across N. Nevada may be possible during the weekend. This scenario remains low confidence at this time, although the consistency among guidance is noteworthy. Monday looks to be a fairer weather day albeit some breezy winds are likely across N. Nevada. Temperatures will cool drastically post frontal with the latter half of the week being around 10 to 15 degrees cooler than normal. Thursday looks to be the coldest day of the week with daytime highs mostly in the 30s and overnight lows in the teens with single digits to near zero likely for the colder valleys. Temperatures will gradually warm into the weekend with temps generally around normal for Sunday and Monday. && .AVIATION...Look for VFR conditions to continue through the next 24 hours at all terminals. AMD NOT SKED remains at KEKO due to ASOS equipment issues. && .FIRE WEATHER...An increase in southwest winds is expected Monday but will generally remain in the 10-15 mph range during the afternoon. SOme locations along the NV/ID border could see higher winds as a Pacific Northwest low pressure system moves towards the Great Basin region through Tuesday. Southwest winds will increase dramatically Tuesday as the cold front approaches with gusts of 45 mph or greater across much of central Nevada mainly south of I-80. Although winds will be quite gusty Tuesday, widespread critically low RH values are not expected. In addition, widespread precipitation in the form of rain and snow will sweep across the state during the day on Tuesday with colder temperatures following midweek. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon Tuesday to midnight PDT Tuesday night for White Pine County. Winter Weather Advisory from 6 AM Wednesday to 6 AM PDT Thursday for White Pine County. Wind Advisory from noon to 7 PM PDT Tuesday for Northeastern Nye County-Northwestern Nye County-Southern Lander County and Southern Eureka County. && 93/92/92/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:20 PM PDT | Winter Weather Advisory | LKN | White Pine | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.